Pennsylvania, 2006

Hail in Pennsylvania, June 9, 2006

June 9, 2006 · NWS BGM · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 9, 2:07 PM EST, 2 hours 46 minutes earlier.

Area forecast discussion, Jun 9, 2:07 PM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
307 PM EDT FRI JUN 9 2006

.SHORT TERM (TODAY - SUNDAY)...
THIS EVENING/TONIGHT...FIRST WAVE SLIDING ACROSS CWA
ATTM...PRODUCING TSRA WHERE MID LVLS ARE DRIER TO THE WEST...MOSTLY
JUST SHRA TO THE EAST.  THIS WAVE WILL SLIDE THROUGH DURING THE
EVE...WITH A 2ND WAVE...EVIDENT ON WV IMAGERY...SLIDING DOWN LATER
TONIGHT...BUT PERHAPS A LITTLE FURTHER N AND E THAN FIRST WAVE.
DAYTIME INSTABILITY WILL NOT BE AVAILABLE WITH THE SECOND
WAVE...SO...EXPECTING JUST SHRA LATER TONIGHT...MORE PROBABLE IN NRN
AND ERN ZONES.  THEREFORE...HAVE KEPT THUNDER THIS EVE IN NE PA
ONLY.  ALSO HAVE LKLY POPS IN THE N...AND SCT IN THE S.

SAT...500 WAVES DO PROVIDE ENOUGH INTO TROUGH TO CLOSE IT OFF
BRIEFLY OVER SRN NEW ENGLAND...BUT IT DOES LIFT QUICKLY NE.  KEPT
CHC POPS IN ALL BUT FAR SRN ZONES IN THE MORNING...WITH POPS ONLY IN
FAR NERN ZONES DURING THE AFTERNOON...AS SYSTEM MOVES OUT.
EXPECTING A LOT OF CLOUDS THRU THE MORNING...BUT SOME CLEARING IS
POSSIBLE IN WRN ZONES LATER IN THE DAY.  TEMPS WILL BE COOL WITH ALL
THOSE CLOUDS AND 850 TEMPS AROUND 3C...WITH HIGHS STRUGGLING TO GET
ABOVE 60F IN MOST PLACES.

SAT NIGHT...SYSTEM WILL FINALLY BEGIN TO LIFT FAR ENOUGH NE THAT ALL
OF CWA WILL BEGIN TO SOME CLEARING...BUT COLDEST 850 TEMPS MOVE
ACROSS CWA DURING THIS TIME...WITH LOWS IN THE 40S ALMOST EVERYWHERE.

SUN...SFC RIDGING BEGINS TO BUILD IN DURING THE DAY...AND THIS
PROVIDE A DRY DAY...WITH SOME SUNSHINE.  IT/LL ALSO BE A FEW DEGREES
WARMER THAN SAT...WITH MAX TEMPS IN THE 60S.  -CEMPA

&&

.LONG TERM (SUN NIGHT - FRI)...

UPR LOW(S) WHICH HAVE PLAGUED THE AREA WITH CLDS, PCPN AND COOL
TEMPS WILL LIFT OUT, BUT FCST AREA WILL REMAIN UNDER NW TO WRLY FLOW
ALOFT WITH EMBEDDED S/WVS, ANYONE OF WHICH COULD PRODUCE ISOLD/WDLY
SCT -SHRA. MANY DIFFS IN THE MDLS W/RESPCT TO THE SIBTLE FEATURES
WHICH WOULD AFFECT THE SENSIBLE WX. THERE IS SOME HINT THAT THE MEAN
ERN U.S. TROF MAY AMPLIFY TWDS THE END OF THE WEEK. WE FOLLOWED HPC
XTNDD TEMP/POP GUIDANCE CLOSELY, WITH SLGT CHC POPS FOR MOST DAYS
(DRY ZONE FCST). TEMPS TO REMAIN COOL, BUT AT LEAST NUDGING TWDS
NORMAL BY THE BEGINNING OF THE WORK WEEK.

&&

.AVIATION (09/18Z TO 10/18Z)...

GNRLY VFR CIGS THIS AFTN WITH PATCHY MVFR IN -SHRA/TSRA. THE
STRONGER CONVECTIVE ELEMENTS SHUD DSPT AFTER SS, BUT MORE --SHRA
LIKELY SPCLY CNTRL AND NRN SITES (SYR/UCA) OVERNGT. XPCT CIGS TO
DROP BACK INTO THE MVFR RNG TNGT AT MOST LOCATIONS, WITH LCL IFR
CONDITIONS AFTER 06Z ACRS UPSTATE NY. SOME IMPVMNT LIKELY BEFORE 18Z
AT ELM AND AVP AS SOME DRIER AIR TRIES TO WORK IN DURING THE AFTN.
LIGHT WINDS THIS AFTN, BECMG NW ARND 10 KTS TNGT AND 10G20KT TMRW.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.

&&
Hazardous weather outlook, Jun 9, 3:50 AM EST, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED ISSUANCE DATE/TIME
NATIONAL WEATHER SERVICE BINGHAMTON NY
450 AM EDT FRI JUN 9 2006

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-090810-
BRADFORD-BROOME-CHEMUNG-CHENANGO-CORTLAND-DELAWARE-LACKAWANNA-
LUZERNE-MADISON-NORTHERN ONEIDA-NORTHERN WAYNE-ONONDAGA-OTSEGO-PIKE-
SCHUYLER-SENECA-SOUTHERN CAYUGA-SOUTHERN ONEIDA-SOUTHERN WAYNE-
STEUBEN-SULLIVAN-SUSQUEHANNA-TIOGA-TOMPKINS-WYOMING-YATES-
450 AM EDT FRI JUN 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SMALL HAIL AND
BRIEF GUSTY WINDS ARE POSSIBLE WITH ANY OF THE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

MJ

In the hours before

Special weather statement, Jun 9, 3:34 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
434 PM EDT FRI JUN 9 2006

NYZ045-092100-
CHENANGO NY-
434 PM EDT FRI JUN 9 2006

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL.  THIS STORM
  WAS LOCATED NEAR COVENTRY...AND MOVING SOUTHEAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  NINEVEH AT 445 PM EDT...
  BAINBRIDGE AND AFTON AT 450 PM EDT...

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

PADAVONA

The radar

The Binghamton radar (KBGM), 97 km away, was scanning. The volume nearest the first event began at 21:52 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Luzerne

When
June 9, 4:53 PM EST
Where
Luzerne County, West Wyoming
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.333, -75.883

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517755.